Heavy Rain, Pawnee
- When
- May 26, 11:00 AM CST to 1:45 PM CST
- Where
- Pawnee County, 4.39 mi E of Ash Valley
- Reported by
- Public
- Coordinates
- 38.290, -99.140
Rainfall of 3.40 was recorded at a location 4 miles east of Ash Valley.
An isolated thunderstorm producing heavy rain occurred over Pawnee county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
An isolated thunderstorm producing heavy rain occurred over Pawnee county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 26, 2:30 AM CST, 8 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 330 AM CDT TUE MAY 26 2009 .DISCUSSION... DAYS 1-2... EARLY MORNING RADAR TRENDS WERE SHOWING THE MAIN PRECIPITATION EVENT EXITING THE DDC FA INTO CENTRAL/SOUTH CENTRAL KANSAS. A MID LEVEL CIRCULATION CENTER WAS LOCATED ACROSS NORTHWEST KS...AND IT WAS WEST AND NORTHWEST OF THIS CIRCULATION CENTER WHERE ORGANIZED SHOWER ACTIVITY WAS CONTINUING AROUND THE CO/KS/NE TRI-BORDER REGION. HAVE BEEN HOLDING OUT IN MAKING FINAL TWEAKS TO THE POP/WX FORECAST BASED ON 88D TRENDS AND LATEST NAM12 GUIDANCE. 06Z NAM12 IS A BIT MORE AGGRESSIVE NOW WITH THE MID LEVEL DEFORMATION AXIS NEAR AND JUST WEST OF THE H7 VORTICITY CENTER. THE NAM12 BARELY MOVES THE H7 LOW TODAY. THE LATEST PLAN NOW IS TO CARRY LIKELY POPS FOR SHOWERS ACROSS NORTHERN HALF OF THE DDC FA WITH 30-40 PERCENT ACROSS THE FAR SOUTH. THE SURFACE LOW AT 18Z WILL NOT BE TOO FAR AWAY FROM KP28, THUS SOME SURFACE BASED THUNDERSTORMS MAY DEVELOP DOWN IN THAT AREA. EXTENSIVE CLOUD COVER IS EXPECTED AS WELL IN THE MID LEVEL DEFORMATION AXIS WITH VERY COOL H85 TEMPS SPILLING SOUTHWARD ON STRONG NORTH WINDS. VERY STRONG COLD ADVECTION WILL RAMP UP LATE THIS MORNING/MIDDAY ACROSS MUCH OF SOUTHWEST KANSAS...AND WILL SEE FALLING TEMPERATURES THIS AFTERNOON. THERE MAY BE SOME BREAKS IN THE OVERCAST ACROSS FAR SOUTHWEST KS VERY LATE IN THE AFTERNOON...BUT THE BULK OF THE DDC FA SHOULD BE SOCKED IN IN STRATIFORM CLOUD COVER WITH RAIN FOR MUCH OF THE FIRST HALF OF THE DAY. BY LATE AFTERNOON/EVENING...PRECIPITATION WILL COME TO AN END SLOWLY FROM WEST TO EAST AND HIGH PRESSURE WILL SETTLE IN AT THE SURFACE. LOWS WELL DOWN INTO THE MID 40S ARE EXPECTED ACROSS FAR SOUTHWEST/WEST CENTRAL KS ON DIMINISHING NORTHWEST WINDS. SKIES WILL BEGIN TO CLEAR OUT NICELY TONIGHT AS WELL...SETTING THE STAGE FOR A SUNNY DAY ON WEDNESDAY. HIGHS WEDNESDAY SHOULD TOP OUT INTO THE MID 70S. DAYS 3-7... THE MODELS CONTINUE TO ADVERTISE WEAK WESTERLIES DEVELOPING BY JUNE 1-2 WITH A STRONG NORTHERN STREAM TROUGH PASSING ACROSS THE NORTHERN PLAINS. THIS WILL BRING A COLD FRONT THROUGH KANSAS BY LATE MONDAY OR TUESDAY. THE WESTERLY FLOW WILL PROBABLY BE TOO WEAK FOR HIGH-END SEVERE, BUT SOME MARGINAL SEVERE WEATHER IS POSSIBLE. WE ALREADY HAVE 20 POPS FOR MONDAY/MONDAY NIGHT. SINCE THIS IS OUR WETTEST PERIOD OF THE YEAR CLIMATOLOGICALLY, IT WILL NOT TAKE MUCH TO GET PRECIP. THE AFOREMENTIONED FRONT SHOULD PROVIDE ALL THE LIFTING NECESSARY. SO POPS WERE RAISED TO 30% FOR MONDAY NIGHT. ONLY SMALL TWEAKS WERE MADE TO THE REMAINDER OF THE FCST. && .AVIATION... LOWS CLOUDS WILL ARRIVE THIS AFTERNOON BEHIND A COLD FRONT. CIGS SHOULD DROP TO ABOUT 1000 FT BASED ON NAM SOUNDINGS WITH NORTH WINDS INCREASING TO 25KTS. THE LOW CIGS WILL GRADUALLY ERODE FROM WEST TO EAST AFTER 06Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 49 77 53 / 30 0 0 0 GCK 68 49 79 51 / 40 0 0 0 EHA 72 50 77 53 / 20 0 0 0 LBL 73 50 78 51 / 20 0 0 0 HYS 65 49 76 51 / 60 10 10 0 P28 77 54 77 56 / 30 10 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN25/24/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 351 AM CDT TUE MAY 26 2009 KSZ030-031-043>046-061>066-074>080-084>088-270900- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- MORTON-STEVENS-SEWARD-MEADE-CLARK- 351 AM CDT TUE MAY 26 2009 /251 AM MDT TUE MAY 26 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT OPPORTUNITY FOR STRONG TO SEVERE THUNDERSTORM ACTIVITY WILL BE EARLY NEXT WEEK AS ANOTHER PACIFIC SYSTEM ALONG THE SOUTHERN JET STREAM IMPACTS THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ081-089-090-270900- PRATT-COMANCHE-BARBER- 351 AM CDT TUE MAY 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL REACH SOUTH CENTRAL KANSAS BY THE MIDDAY TO EARLY AFTERNOON HOURS. AS TEMPERATURES CLIMB INTO THE UPPER 70S TO NEAR 80...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP. A FEW OF THESE STORMS MAY BE STRONG, BUT AT THIS TIME IT APPEARS THE PROBABILITY OF SEVERE STORMS IS QUITE LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT OPPORTUNITY FOR STRONG TO SEVERE THUNDERSTORM ACTIVITY WILL BE EARLY NEXT WEEK AS ANOTHER PACIFIC SYSTEM ALONG THE SOUTHERN JET STREAM IMPACTS THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NOT EXPECTED TO BE NEEDED AS THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LEVELS THIS AFTERNOON. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC UMSCHEID
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Rainfall of 3.40 was recorded at a location 4 miles east of Ash Valley.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2009Every state in 2009This day in weather historyWarnings in Kansas, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 176419.